Alert archive / Massachusetts / Small Craft Advisories in 2015

Small Craft Advisory 288, NWS Boston/Norton, MA

December 19, 2015

NWS Boston/Norton, MA issued this small craft advisory at Dec 19, 2015, 10:20 PM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2015, 10:20 PM EST (03:20 UTC)
Expired
Dec 20, 2015, 1:00 AM EST
In force
3 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WHUS71 KBOX 200320
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1020 PM EST SAT DEC 19 2015

ANZ236-200600-
/O.EXP.KBOX.GL.W.0078.000000T0000Z-151220T0300Z/
/O.NEW.KBOX.SC.Y.0288.151220T0320Z-151220T0600Z/
NARRAGANSETT BAY-
1020 PM EST SAT DEC 19 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST SUNDAY.

* WINDS AND SEAS...WEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ256-200600-
/O.CON.KBOX.GL.W.0078.000000T0000Z-151220T0600Z/
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1020 PM EST SAT DEC 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ254-255-201130-
/O.CON.KBOX.GL.W.0078.000000T0000Z-151220T1200Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
1020 PM EST SAT DEC 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ250-201130-
/O.CON.KBOX.GL.W.0078.000000T0000Z-151220T1200Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
1020 PM EST SAT DEC 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232>234-200600-
/O.CON.KBOX.GL.W.0078.000000T0000Z-151220T0600Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
1020 PM EST SAT DEC 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ235-237-200600-
/O.CON.KBOX.GL.W.0078.000000T0000Z-151220T0600Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
1020 PM EST SAT DEC 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-251-200900-
/O.CON.KBOX.GL.W.0078.000000T0000Z-151220T0900Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
1020 PM EST SAT DEC 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230-200600-
/O.CON.KBOX.GL.W.0078.000000T0000Z-151220T0600Z/
BOSTON HARBOR-
1020 PM EST SAT DEC 19 2015

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 35 KT.
  SEAS AROUND 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 10:11 PM EST, 9 minutes earlier.

Area forecast discussion, Dec 19, 10:11 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1011 PM EST SAT DEC 19 2015

.SYNOPSIS...
MID-ATLANTIC HIGH PRESSURE WILL BEGIN TO BUILD INTO THE REGION
TONIGHT AND TOMORROW ALLOWING FOR DRY WEATHER AND SEASONABLE
TEMPERATURES. BREEZY AND WARMER MONDAY...FOLLOWED BY MILD WITH ON
AND OFF SHOWER CHANCES THROUGH THE CHRISTMAS HOLIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

1015 PM UPDATE ...

NO MAJOR CHANGES FROM PREVIOUS FORECAST. LATEST WATER VAPOR
IMAGERY DEPICTS SECONDARY/TRAILING SHORT WAVE TROUGH MOVING ACROSS
MAINE LATE THIS EVENING. THIS FEATURE WILL PROVIDE A REINFORCING
SURGE OF CAA OVERNIGHT...YIELDING ONE OF THE COLDEST NIGHTS IN
QUITE SOME TIME. THIS SECOND SURGE OF CAA WILL ALSO RESULT IN A
WELL MIXED BLYR RESULTING IN BLUSTERY WEST WINDS CONTINUING.
EARLIER DISCUSSION BELOW.

===================================================================

TONIGHT...

SECONDARY VORT MAX WILL MOVE THROUGH THE REGION THIS EVENING AND
INTO TONIGHT. THIS WILL ALLOW FOR THE COOLER AIRMASS TO STAY IN
PLACE. OVERNIGHT TEMPERATURES WILL BE SOMEWHAT SEASONABLE...BUT
STILL A FEW DEGREES ABOVE NORMAL WITH LOWS DROPPING TO THE MID 20S
AWAY FROM THE COASTLINE. IF THE PRESSURE GRADIENT WEAKENS AND THE
GUSTY WINDS SLACK OFF BEFORE SUNRISE...THEN TEMPS COULD DROP SEVERAL
MORE DEGREES FROM RADIATIONAL COOLING. FOR NOW TRENDED TOWARDS A
MORE CONSERVATIVE FORECAST. &&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
TOMORROW INTO TOMORROW NIGHT...

MID-ATLANTIC HIGH PRESSURE WILL BUILD INTO SOUTHERN NEW ENGLAND
TOMORROW. THIS WILL ALLOW FOR DRY WEATHER AND A WEAKER PRESSURE
GRADIENT. ALTHOUGH THE TEMPS WILL BE SIMILAR TO TODAY...MAYBE A
DEGREE OR TWO WARMER...IT WILL FEEL A LOT WARMER DUE TO THE LIGHT
WINDS.

WINDS WILL BACK TOWARDS THE SOUTHWEST LATE IN THE DAY ALLOWING FOR
WAA BUT APPEARS IT WILL BE TO LATE TO REALLY WARM TEMPERATURES.
OVERNIGHT TEMPS WILL STILL BE ABOVE AVERAGE IN THE UPPER 20S TO LOW
30S.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...

 * VERY MILD BUT ACTIVE WEATHER.
 * AT LEAST LOW RISK FOR SHOWERS MOST DAYS UNTIL CHRISTMAS

OVERVIEW AND MODEL PREFERENCES...
THE WARM PATTERN RETURNS AGAIN...STRONGLY POSITIVE NAO/AO AND EPO
WITH A NEGATIVE PNA LINGER THROUGH THE HOLIDAY...DIMINISHING A BIT
BY THE END OF THE WEEK PER ENSEMBLES. THEREFORE...WILL FEATURE
BUILDING RIDGING ACROSS THE E COAST WITH DEEPENING/DIGGING
LONGWAVE TROF NEAR THE LOWER ROCKIES. IN FACT...THE BERMUDA HIGH
IS IN PLAY...WHICH IS WHY H85 TEMPS WARM TO AS HIGH AS /IF NOT
EVEN WARMER THAN/ +15C BY CHRISTMAS EVE. NEW ENGLAND REMAINS ON
THE PERIPHERY OF THIS RIDGE...UNDER FAIRLY STRONG AND CONTINUOUS
TIME-MEAN JET. THIS PROVIDES A CONDUIT FOR SEVERAL...BUT
RELATIVELY WEAK SHORTWAVE AND ATTENDANT FRONTAL PASSAGES TO
IMPACT THE REGION THROUGH THE WEEK. MOISTURE IS CERTAINLY
AVAILABLE...AS ENSEMBLES SHOW PWATS AVERAGING ABOUT 2 STD
DEVIATIONS ABOVE NORMAL. THEREFORE...WILL CONTINUE WITH A MILD
AND ACTIVE PATTERN THROUGH THE POST HOLIDAY WEEKEND.

DETAILS...

MON AND MON NIGHT...
VERY STRONG RETURN FLOW DEVELOPS IN ADVANCE OF A COLD FRONT
APPROACH. 40-50 KT SW LLJ DEVELOPS BY THE AFTERNOON...WHICH COULD
YIELD SFC GUSTS OF 30-40 KT...POTENTIALLY REQUIRING A WIND
ADVISORY ESPECIALLY ACROSS SE MA AND RI. OTHERWISE...INCREASING
CLOUDS BUT CONDITIONS ARE LIKELY TO REMAIN DRY THANKS TO REMNANT
SUBSIDENCE INVERSION WITH HIGH PRES TO THE E. SOME OVERNIGHT
ADVECTIVE FOG MON NIGHT. MILD TEMPS RETURN...HIGHS IN THE UPPER
40S TO MID 50S AND LOWS ONLY FALLING BACK INTO THE LOW 40S.

TUE INTO WED...
WEAK COLD FRONT CROSSES THE REGION TUE. HOWEVER...AS IT PARALLELS
THE MEAN JET IT SHOULD SLOW TO A STOP JUST OFFSHORE. A SECONDARY
SHORTWAVE WILL INITIATE WEAK CYCLOGENESIS IN THE FORM OF A FRONTAL
WAVE WHICH WILL MAKE IT/S CLOSEST PASS LATE TUE AND TUE NIGHT.
SHOWERS POSSIBLE WITH QPF GENERALLY A QUARTER INCH OR LESS...BUT
SOME LOCATIONS MAY REMAIN MOSTLY DRY ESPECIALLY ACROSS THE NRN
TIER. AS THE WAVE MOVES FURTHER OFFSHORE...EXPECT MAINLY DRY...BUT
CLOUDY WX TO PREVAIL FOR THE REMAINDER OF THE DAY WED. IN SPITE OF
THE SFC FRONT REMAINING S...MID LVL TEMPS INCREASE SUCH THAT H92
TEMPS AVERAGE BETWEEN +6C AND +10C BY LATE WED.
THEREFORE...SUSPECT MILD TEMPS TO CONTINUE WITH HIGHS IN THE 50S
TO LOW 60S AND MINS ONLY FALLING BACK INTO THE 40S THANKS TO
CONTINUED CLOUD COVER.

WED NIGHT INTO THU NIGHT...
LOW PRES DEVELOPS AND BEGINS THE OCCLUSION PROCESS ACROSS FAR NRN
ONTARIO. THE ASSOCIATED SHORTWAVE WILL ALLOW THE STALLED FRONTAL
BOUNDARY TO ONCE AGAIN LIFT N AS A WARM FRONT. SOME QUESTION AS TO
HOW FAR N THE SFC FRONT ACTUALLY MAKES IT ON THU...AND THIS WILL
HAVE CONSEQUENCES FOR THE HIGHS AND WHETHER OR NOT THEY
REACH/BREAK RECORDS. FORCING LLJ IS RELATIVELY STRONG WED NIGHT SO
IT SHOULD MAKE SOME HEADWAY...BUT IT MAY NEED THE MIXING ON THU TO
FINALLY PUSH INTO NRN NEW ENGLAND. WITH H92 TEMPS REACHING +12C OR
SO...WILL CONTINUE WITH HIGHS MAINLY IN THE LOW- MID 60S...WHICH
COULD BREAK CURRENT RECORDS. RAINFALL IS LIKELY AS WELL WITH THIS
FRONTAL PASSAGE THANKS TO OVERRUNNING AND PWATS NEARLY 3 STD
DEVIATIONS ABOVE NORMAL. QPF VALUES 0.25-0.5 INCHES POSSIBLE. COLD
FRONT ASSOCIATED WITH THE SYSTEM MOVES THROUGH THU
NIGHT...ALTHOUGH DRIER AIR FILTERING IN MAY BE ENOUGH TO LIMIT
FURTHER RAINFALL POTENTIAL.

FRI AND SAT...
COLD FRONT SHIFTS OFFSHORE WITH H92 TEMPS DROPPING THROUGH THE
DAY ON FROM NEARLY +10C TO ABOUT +2 TO +4C BY LATE IN THE DAY.
THIS IS STILL GOOD ENOUGH FOR HIGHS TO BE ABOVE NORMAL...MAINLY IN
THE UPPER 40S TO MID 50S. A BIT COOLER ON SAT WITH THE COLDER AIR
HAVING SETTLED IN AND OVERNIGHT MINS MAINLY IN THE 30S AND LOW
40S. DRY WX LOOKS TO PREVAIL THANKS TO A RETURN OF HIGH PRES WITH
1030+ HPA CENTRAL PRES.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SATURDAY NIGHT/ ...

1015 PM UPDATE ...

NO CHANGE TO 00Z TAFS. DRY WEATHER AND VFR CONDITIONS ALONG WITH
GUSTY WEST WINDS CONTINUE OVERNIGHT. EARLIER DISCUSSION BELOW.

===================================================================

TONIGHT...HIGH CONFIDENCE.
VFR...ALTHOUGH A FEW BRIEF SNOW SHOWERS CONTINUE MAINLY ACROSS
WESTERN CT AND EXTREME NW MA THROUGH ABOUT 04Z. W-NW WINDS
GUSTING TO 25-30 KT THROUGH AROUND 06Z THEN DIMINISHING.

SUNDAY INTO SUNDAY NIGHT...HIGH CONFIDENCE. VFR.

KBOS TERMINAL...HIGH CONFIDENCE IN TAF. VFR PREVAILS WITH W-NW
WINDS GUSTING UP TO 35 KT.

KBDL TERMINAL...HIGH CONFIDENCE. HOWEVER SOME UNCERTAINTY ON
POTENTIAL SNOW SHOWERS AND MVFR THIS AFTERNOON ACROSS CT.
ACTIVITY MAY MISS BDL. NONETHELESS BEARS WATCHING.

OUTLOOK /MONDAY THROUGH THURSDAY/...

MONDAY AND MON NIGHT...HIGH CONFIDENCE.
MAINLY VFR DURING THE DAY...WITH LOWERING CIGS TO MVFR BY MON
NIGHT. S-SW WINDS WITH GUSTS 30-35 KT ESPECIALLY EASTERN MA/RI.
LLWS ALSO LIKELY LATE IN THE DAY WITH 40-50 KT WINDS AROUND 2KFT.

TUE AND WED...MODERATE CONFIDENCE.
MIX OF MVFR/IFR AT TIMES MAINLY S OF THE MASS PIKE WITH MAINLY VFR
TO THE N. THIS MAINLY DUE TO CIGS...HOWEVER BRIEF VSBY REDUCTIONS
ARE POSSIBLE IN SHOWERS...WITH FOG POSSIBLE DURING THE OVERNIGHTS.
WINDS SHIFT TO THE E ON WED.

THU...MODERATE CONFIDENCE.
MAINLY IFR/MVFR WITH LOW CIGS/FOG/RAIN THROUGH THE LATE WED NIGHT
HOURS INTO THU. WINDS SHIFT BACK TO THE S BY THU AFTERNOON.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH SUNDAY NIGHT/...HIGH CONFIDENCE.

TONIGHT ... WEST WINDS 30-40 KT TONIGHT AS COLD AIR MOVES OVER THE
RELATIVELY WARMER WATERS.

SUNDAY INTO SUNDAY NIGHT ... WNW WINDS DIMINISH THROUGHOUT THE
PERIOD AS HIGH PRES BUILDS INTO THE MID ATLC STATES. SCA MAY BE
NEEDED TO START BUT COULD BE DROPPED LATE SUNDAY OR EARLY SUNDAY
NIGHT.

OUTLOOK /MONDAY THROUGH THURSDAY/...

MON AND MON NIGHT...MODERATE CONFIDENCE.
SW WINDS WILL GUST TO AROUND 30 KT AT TIMES...AND COULD APPROACH
GALES BRIEFLY LATE IN THE DAY. THIS WILL LEAD TO SEAS BUILDING
5-7 FT ON OCEAN WATERS. SMALL CRAFTS WILL LIKELY BE NEEDED...BUT
THERE IS ALSO THE LOW RISK FOR GALES.

TUE AND WED...HIGH CONFIDENCE.
WINDS AND SEAS SLACKEN TUE...WITH ANY REMAINING SMALL CRAFT
ADVISORIES BEING DROPPED. A FRONT WILL STALL ACROSS THE SOUTHERN
WATERS WITH RAIN/FOG POSSIBLE AT TIMES THROUGH THE PERIOD. WINDS
SHIFT TO THE E ON WED. HOWEVER...BOTH WINDS AND SEAS SHOULD REMAIN
BELOW SMALL CRAFT THRESHOLDS.

THU...MODERATE CONFIDENCE.
WINDS VEER TO THE S BY DAYLIGHT THU. WITH INCREASING GUSTS 20-25
KT. EXPECT A BUILDING SWELL ALSO...THIS SUGGESTS POTENTIAL FOR 5
FT SEAS BY THU AFTERNOON...WHICH MAY REQUIRE ANOTHER SMALL CRAFT
ADVISORY. RAIN AND FOG POSSIBLE.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...GALE WARNING UNTIL 1 AM EST SUNDAY FOR ANZ230-232>235-237-256.
     GALE WARNING UNTIL 4 AM EST SUNDAY FOR ANZ231-251.
     GALE WARNING UNTIL 7 AM EST SUNDAY FOR ANZ250-254-255.

&&

SYNOPSIS...DOODY/DUNTEN
NEAR TERM...NOCERA/DOODY/DUNTEN
SHORT TERM...DUNTEN
LONG TERM...DOODY/DUNTEN
AVIATION...NOCERA/DOODY/DUNTEN
MARINE...DOODY/DUNTEN
Hazardous weather outlook, Dec 19, 3:54 PM EST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
354 PM EST SAT DEC 19 2015

CTZ002>004-MAZ002>024-026-RIZ001>008-202100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
354 PM EST SAT DEC 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOUTHWEST WINDS WILL BE BLUSTERY ON MONDAY...ESPECIALLY ACROSS
SOUTHEAST NEW ENGLAND. GUSTS OF 35 TO 40 MPH ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ250-254-255-202100-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
354 PM EST SAT DEC 19 2015

...GALE WARNING IN EFFECT UNTIL 7 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

MONDAY...THERE IS A LOW RISK FOR SOUTHWEST WINDS GUSTING TO AROUND
35 KT MAINLY ACROSS THE OUTER WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-232>235-237-256-202100-
BOSTON HARBOR-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
354 PM EST SAT DEC 19 2015

...GALE WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY...THERE IS A LOW RISK FOR SOUTHWEST WINDS GUSTING TO
AROUND 35 KT MAINLY ACROSS THE OUTER WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-251-202100-
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
354 PM EST SAT DEC 19 2015

...GALE WARNING IN EFFECT UNTIL 4 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

MONDAY...THERE IS A LOW RISK FOR SOUTHWEST WINDS GUSTING TO AROUND
35 KT MAINLY ACROSS THE OUTER WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ236-202100-
NARRAGANSETT BAY-
354 PM EST SAT DEC 19 2015

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 4:17 AM ESTSmall Craft AdvisoryBOX9 hr
Dec 20, 1:01 PM ESTGale WatchBOX15 hr
Dec 20, 1:01 PM ESTSmall Craft AdvisoryBOX119 min
Dec 20, 1:01 PM ESTSmall Craft AdvisoryBOX15 hr

Nearby

Small Craft Advisories in Massachusetts, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.